Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 73, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 11, 2010, 3:57 AM CDT for Jackson County, Minnesota; Dickinson County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2010, 3:57 AM CDT (08:57 UTC)
- Expired
- Jun 11, 2010, 4:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dickinson County, IA, Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:13 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS53 KFSD 110857
SVRFSD
IAC059-MNC063-110945-
/O.NEW.KFSD.SV.W.0073.100611T0857Z-100611T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 AM CDT FRI JUN 11 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKINSON COUNTY IN NORTHWEST IOWA...
JACKSON COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 445 AM CDT
* AT 356 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WORTHINGTON TO HARRIS TO 7 MILES
NORTHEAST OF HARTLEY...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILFORD...WEST OKOBOJI AND WAHPETON AROUND 405 AM CDT...
HERON LAKE...SPIRIT LAKE...ORLEANS AND OKOBOJI AROUND 410 AM CDT...
TERRIL AND LAKEFIELD AROUND 415 AM CDT...
SUPERIOR AND JACKSON AROUND 420 AM CDT...
BERGEN AROUND 425 AM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OKABENA...WILDER AND ALPHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4349 9491 4325 9491 4325 9521 4341 9538
4344 9540 4350 9539 4351 9546 4385 9545
4385 9486 4350 9486
TIME...MOT...LOC 0856Z 245DEG 46KT 4370 9555 4344 9534
4327 9534
WIND...HAIL 70MPH <1.00IN
$$
SCHUMACHER2 follow-up statements
245
WWUS53 KFSD 110921
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
421 AM CDT FRI JUN 11 2010
IAC059-MNC063-110945-
/O.CON.KFSD.SV.W.0073.000000T0000Z-100611T0945Z/
DICKINSON IA-JACKSON MN-
421 AM CDT FRI JUN 11 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON AND
DICKINSON COUNTIES UNTIL 445 AM CDT...
AT 420 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF LAKEFIELD TO 7 MILES SOUTHWEST OF
JACKSON TO ORLEANS TO MILFORD...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKEFIELD...TERRIL AND SUPERIOR AROUND 425 AM CDT...
JACKSON AROUND 430 AM CDT...
BERGEN AROUND 440 AM CDT...
THE GREATEST THREAT FOR DAMAGING WINDS IS ALONG THE MINNESOTA AND
IOWA STATE LINE...BETWEEN JACKSON AND SPIRIT LAKE.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
ALPHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4350 9486 4349 9491 4325 9491 4325 9521
4341 9538 4344 9540 4350 9539 4351 9546
4373 9538 4385 9486
TIME...MOT...LOC 0920Z 254DEG 38KT 4365 9524 4358 9508
4350 9500 4334 9509
WIND...HAIL 70MPH <1.00IN
$$
SCHUMACHER977
WWUS53 KFSD 110943 RRA
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
443 AM CDT FRI JUN 11 2010
IAC059-MNC063-110954-
/O.EXP.KFSD.SV.W.0073.000000T0000Z-100611T0945Z/
DICKINSON IA-JACKSON MN-
443 AM CDT FRI JUN 11 2010
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND DICKINSON COUNTIES
WILL EXPIRE AT 445 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4350 9486 4349 9491 4325 9491 4325 9521
4341 9538 4344 9540 4350 9539 4351 9546
4373 9538 4385 9486
TIME...MOT...LOC 0944Z 254DEG 38KT 4372 9490 4365 9474
4357 9466 4341 9475
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:00 PM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, Jun 10, 8:00 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT THU JUN 10 2010
.DISCUSSION...
STORMS RAPIDLY DEVELOPING ACROSS CENTRAL AND WESTERN SOUTH DAKOTA
INTO WESTERN NEBRASKA ALONG COLD FRONT AS A SERIES OF SHORTWAVES
TRAVERSE THE FRONT. EXPECT FRONT TO SHIFT TO THE EAST OVERNIGHT WITH
CONVECTION BEGINNING TO AFFECT THE WESTERN REACHES OF THE FORECAST
AREA AROUND 9 PM. WARM AIR ADVECTION HAS LET TO SOME ISOLATED
SHOWERS AHEAD OF THE THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA.
MADE A FEW MINOR TWEAKS TO INCREASE POPS ACROSS WESTERN CWA THIS
EVENING...BUT IN GENERAL FORECAST IN GOOD SHAPE. HAVE ALSO CONTINUED
FLASH FLOOD WATCH FOR SOUTHERN HALF OF FORECAST AREA TONIGHT WHERE
ONE TO THREE INCHES OF RAIN FELL THIS MORNING. UPDATED PRODUCTS
POSTED.
&&
.AVIATION...
SCATTERED -SHRA MOVING NORTH OUT OF NEBRASKA DUE TO WARM AIR
ADVECTION WILL CONTINUE TO DEVELOP BUT WITH LOSS OF HEATING
SOON...COVERAGE SHOULD DIMINISH. MVFR CIGS OVER EASTERN THIRD OF
CWFA ATTM ASSOCIATED WITH -SHRA. WILL CONTINUE WITH MVFR CIGS EAST
AND IN THE WEST CIGS WILL BEGIN TO DECREASE AS -TSRA BEGIN TO
DEVELOP AND MIGRATE EAST.
&&
.PREV DISCUSSION...
MCS WHICH MOVED ACROSS THE AREA EARLY TODAY DUMPED A WIDESPREAD 1 TO
2 INCHES OF RAIN FROM INTERSTATE 90 SOUTH. LOOKING FOR A SOMEWHAT
SIMILAR SITUATION LATE TONIGHT AS ANOTHER DISTURBANCE MOVES ACROSS
THE AREA. COULD SEE A FEW ELEVATED STORMS DEVELOPING THIS EVENING
NORTH OF I90 AND INTO S CNTRL SD THIS EVENING...BUT MOST OF THE
THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL LATE TONIGHT. SHOULD SEE
THUNDERSTORMS DEVELOP LEE OF THE ROCKIES IN CO AND SPREAD NE ACROSS
NEB AND EVENTUALLY INTO SE SD AFTER MIDNIGHT. COMPLEX OF STORMS TO
THEN MOVE INTO SW MN AND NW IA LATE TONIGHT. SOME THUNDERSTORMS
COULD BE SEVERE...WITH THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS
ACROSS S CNTRL AND SE SD. ELEVATED CAPE AND SHEAR WILL BE SUPPORTIVE
OF LARGE HAIL MAINLY ALONG AND S OF I 90...BUT DEEP WARM MOIST LAYER
SUGGESTS A GOOD DEAL OF MELTING BEFORE HAIL REACHES THE GROUND. SO
MAINLY LOOKING AT QUARTER TO GOLF BALL HAIL TONIGHT. FARTHER
NORTH...CAPE PROFILES LOOKING TALL AND SKINNY...MORE SUPPORTIVE OF
SMALL HAIL OR HEAVY RAIN. MAIN SEVERE WIND THREAT SHOULD BE THROUGH
THE MO VALLEY...WHERE STORMS COULD BE CLOSER TO SURFACE BASED. IN
ADDITION TO THE POTENTIAL FOR SEVERE STORMS...HEAVY RAIN WILL OCCUR
WITH SOME STORMS...ESPECIALLY SHOULD THE MCS ROLL THROUGH. EXPECTING
WIDESPREAD 1 TO 2 INCHES WITH UPWARDS WITH LOCALLY 3 TO 4 INCH
AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUE FOR TONIGHT AND
CONTINUES ACROSS NW IA THROUGH TOMRROW AFTERNOON. /LIEBL
FRI THRU SAT...LOOKS LIKE WE ARE CONTINUING THE VERY WAVY PATTERN
WITH UPPER TROFFING TO THE WEST. THE ANTICIPATED MCS THAT SHOULD
AFFECT OUR AREA LATE TONIGHT WILL BE EXITING OUR CWFA THRU FRIDAY
MORNING. THE MODELS BECOME CONVECTIVELY CONTAMINATED WITH THE SFC
FRONT ITSELF BEHIND THE MCS...SO BLENDING WAS IN ORDER. BY LATE
AFTERNOON...AM THINKING THAT THE SFC BOUNDARY SHOULD BE MOVG THRU NW
IA. HOWEVER...THE H85 BOUNDARY BASICALLY DRIFTS EVER SO SLOWLY SEWD
THRU THESE TWO DAYS LIKELY PROVIDING A FOCUS FOR AT LEAST OFF AND ON
SCT CONVECTION. THEREFORE AFTER THE MCS DEPARTS FRI MORNING...MY
THOUGHTS ARE THAT CONVECTION COULD RE FIRE IN THE AFTERNOON FAIRLY
CLOSE TO THE SFC AND H85 BOUNDARIES...WITH THE HIGHEST POPS
WARRANTED ALONG AN AXIS FROM EXTREME SERN SD TO SWRN MN...ALSO
INCLUDING A GOOD PORTION OF NW IA. MU ELEVATED CAPES IN NW IN THE
H925-H85 LYR ARE QUITE STOUT...ABOUT 2000-3000 J/KG...WHICH MAY BE
ENOUGH TO GIVE SOME SVR TS IN NW IA IN THE AFTERNOON. THIS IS IFFY
HOWEVER...BECAUSE IF SCT CONVECTION CONTINUOUSLY FIRES ALONG THE
BOUNDARY...THEN THE ATMOSPHERE MAY NOT RECHARGE ENOUGH TO GO SEVERE.
SOMETHING TO WATCH FOR THOUGH...AS THESE CAPES ARE BEEFY ENOUGH TO
ALLOW UPDRAFTS TO PRODUCE LARGE HAIL. STILL KEPT LIKELY POPS GOING
DEEPER INTO NW IA NEAR THE SFC BOUNDARY FRIDAY EVENING...
PROGRESSIVELY LOWERING THEM HEADING N AND NW FROM THERE. THEN LATE
FRIDAY NIGHT...THE H85 BOUNDARY SNAKES AROUND THRU THE SRN PARTS OF
OUR FA...WHICH MAY CONTINUE TO DEVELOP CONVECTION. AND FINALLY
ANOTHER SHORT WAVE WITH AN MCS MAY IMPACT OUR SWRN ZONES LATE FRIDAY
NIGHT!
SO AM ANTICIPATING THAT THE MCS WILL THEN LIFT NEWD THRU THE NWRN
HALF OF OUR FA ON SATURDAY. BUT ONE THING OF NOTE IS THAT THE JET
STREAK IS FURTHER NORTH IN SOUTH CENTRAL CANADA INSTEAD OF THE WRN
GRTLKS. SO THERE MAY BE LESS RR QUAD JET INFLUENCE THAN THOUGHT
BEFORE. CHCS OF TSRA ARE WARRANTED ELSEWHERE ALSO ON SATURDAY
BECAUSE THERE IS A VERY REAL CHC THAT ANOTHER WRMFNT WILL DEVELOP
BEHIND THE SHORT WAVE...EXTENDING FM YANKTON TO NEAR MARSHALL AT 18Z
SATURDAY. SO THEN AS THIS FRONT MOVES SEWD AS A SUBTLE CDFNT
SATURDAY AFTERNOON...CONVECTION COULD ALSO DEVELOP NEAR THE BOUNDARY
IN OUR SERN HALF AS WE ARE NOT REALLY CAPPED OFF.
AFTER THAT...THE VARIOUS MODELS ARE EXTREMELY MESSY AND VERY
POLLUTED WITH LEFTOVER CONVECTION. THEREFORE CONTINUED THE TREND OF
DRYING THINGS OUT FM NW TO SE SAT NIGHT WHICH LOOKS REASONABLE IN
THE ABSENCE OF ANY WAVES. THEN JUST GIVING SMALL CHCS FOR RAIN IN
OUR SWRN ZONES ON SUNDAY.
FOR TEMPERATURES...STILL THINKING THAT NW IA MAY WARM UP WELL INTO
THE 80S AHEAD OF THE FIRST CDFNT ON FRIDAY. THEN SAT AND SUN SHOULD
SEE SEASONABLY COOL TEMPERATURES WITH CLOUD COVER SIMILAR TO WHAT
MAY OCCUR IN THE EXTENDED DETAILED BELOW. /MJF
IN THE EXTENDED...THE 12Z GFS AND ECMWF ARE ACTUALLY IN DECENT
AGREEMENT SUN NIGHT THRU THURSDAY WITH THE UPPER AIR PATTERN.
THEREFORE JUST FOLLOWED THESE SOLUTIONS ALONG WITH A MIX OF HPC LATE
IN THE EXTENDED WHO HAVE ACCESS TO ECMWF ENS MEAN GRIDS. SO...THE
PATTERN REMAINS ACTIVE WITH PERSISTENT UPPER TROFFING IN THE CENTRAL
AND NRN ROCKIES. IT APPEARS THAT THERE ARE TWO MAIN WAVES TO CONTEND
WITH. THE FIRST ONE BEGINS TO ENTER OUR CWFA SUN NIGHT...WITH THE
CRUX OF THE WAVE OVER THIS AREA MONDAY AND MONDAY NIGHT. THE SECOND
ONE AFFECTS THE FA WED AND WED NIGHT...POSSIBLY LINGERING ON
THURSDAY IF THE 12Z GFS IS RIGHT. WILL TRY TO FINE TUNE THE TIMING
OF THESE TWO WAVES WITH FRIDAYS FORECAST. ONE THING THAT WILL LIKELY
NEED ADJUSTED FOR SURE IS THE SFC WINDS. THE FIRST WAVE LOOKS LIKE
IT DEFINITELY WORKS A SFC FRONT THRU THIS AREA MON NIGHT AND TUE...
SHIFTING THE WINDS TO A WLY COMPONENT. THIS IS NOT REFLECTED YET IN
THE GRIDS...AND WILL LIKELY BE ADJUSTED TOMMOROW. CONCERNING
TEMPERATURES...AS IN DAYS PAST...WITH CLOUD COVER AND PERIODIC CHCS
FOR RAIN CONTINUED THE TREND OF SEASONABLY COOL TEMPERATURES. BUT
NOTHING REAL EXTREME AS FAR AS BEING TOO CHILLY. THEREFORE TRENDED
VERY CLOSE TO 00Z MEX AND HPC TEMPERATURES. /MJF
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR IAZ001>003-012>014-020>022-031-032.
MN...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR MNZ089-090-098.
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
MORNING FOR NEZ013-014.
SD...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
MORNING FOR SDZ050-057>071.
&&Hazardous weather outlook, Jun 10, 5:15 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 515 PM CDT THU JUN 10 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 515 PM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING ACROSS CENTRAL SOUTH DAKOTA AND NEBRASKA. STORMS WILL BECOME WIDESPREAD AND ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX AROUND MIDNIGHT. THIS THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST ALONG THE INTERSTATE 90 CORRIDOR AND MISSOURI VALLEY AFTER MIDNIGHT. THIS COMPLEX OF STORMS WILL MAINLY PRODUCE HEAVY RAINFALL...BUT A FEW OF THE STRONGER EMBEDDED THUNDERSTORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS. FLOODING... THUNDERSTORMS COULD REPEATEDLY MOVE ACROSS THE AREA OVERNIGHT. WITH ABUNDANT MOISTURE IN PLACE...AREAS OF HEAVY RAINFALL ARE EXPECTED...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90...AND THROUGH THE MISSOURI VALLEY. RAINFALL RATES OF UP TO 2 INCHES WILL BE POSSIBLE. OVERNIGHT RAINFALL AMOUNTS MAY EXCEED 3 INCHES IN SOME LOCATIONS. PREVIOUS RECENT RAINFALL WILL MAKE THESE AREAS SUSCEPTIBLE TO FLASH FLOODING SHOULD HEAVY RAINS OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON NEAR A FRONTAL BOUNDARY ACROSS IOWA. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. OTHER STORMS WILL DEVELOP LATER FRIDAY NIGHT THROUGH THE MISSOURI VALLEY...WITH A FEW STORMS CAPABLE OF HAIL UP TO HALF DOLLAR SIZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 11, 2:28 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
228 AM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST YANKTON 42.89N 97.39W
06/11/2010 M67 MPH YANKTON SD AWOS
&&
JHLocal storm report, Jun 11, 2:52 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 AM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST SALEM 43.72N 97.39W
06/11/2010 E65.00 MPH MCCOOK SD CO-OP OBSERVER
STRONG WINDS LASTED ABOUT 25 MINUTES. ALSO MEASURED OVER
1.5 INCHES RAINFALL AS LINE OF STORMS MOVED THROUGH.
0242 AM TSTM WND GST SIOUX FALLS 43.54N 96.73W
06/11/2010 M74.00 MPH MINNEHAHA SD EMERGENCY MNGR
MEASURED WITH HANDHELD DEVICE
&&
JHLocal storm report, Jun 11, 3:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND GST 5 W SIOUX FALLS 43.54N 96.83W
06/11/2010 E76.00 MPH MINNEHAHA SD EMERGENCY MNGR
WOOD AND SIDING BLOWN OFF A NEW HOUSE IN THE STONEY CREEK
AND ELLIS ROAD AREA. ALSO A SECTION OF PRIVACY FENCE
BLOWN OVER.
0251 AM TSTM WND GST 2 NW SIOUX FALLS 43.56N 96.76W
06/11/2010 E75.00 MPH MINNEHAHA SD EMERGENCY MNGR
LARGE TREE GREATER THAN 2 FEET IN DIAMETER BLOWN DOWN AND
BLOCKING ROADWAY AT 1105 NORTH HOLLY AVENUE.
0252 AM TSTM WND GST 2 ENE SIOUX FALLS 43.55N 96.70W
06/11/2010 E75.00 MPH MINNEHAHA SD EMERGENCY MNGR
THREE GARAGES BLOWN OFF OF HOMES IN THE AREA OF 7804 WEST
ELI COURT.
0255 AM FLASH FLOOD 4 SW SIOUX FALLS 43.51N 96.80W
06/11/2010 MINNEHAHA SD EMERGENCY MNGR
41ST STREET AND CAMBRIDGE AVENUE UNDER 2 OR MORE FEET OR
WATER.
0307 AM TSTM WND GST 6 WSW SIOUX FALLS 43.51N 96.83W
06/11/2010 E75.00 MPH MINNEHAHA SD EMERGENCY MNGR
LIGHT POLES KNOCKED OVER FROM WIND AT 48TH STREET AND
ELLIS ROAD.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:24 AM CDT | Severe Thunderstorm Warning | FSD | Rock | 51 min |
| Jun 11, 2:43 AM CDT | Flash Flood Warning | FSD | Rock | 3 hr |
| Jun 11, 2:55 AM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 50 min |
| Jun 11, 2:58 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 47 min |
| Jun 11, 3:30 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 45 min |
| Jun 11, 3:32 AM CDT | Flash Flood Warning | FSD | Lincoln, Murray, Pipestone | 3 hr |
| Jun 11, 3:39 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 51 min |
| Jun 11, 2:15 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 30 min |
| Jun 11, 2:36 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux, Woodbury | 39 min |
| Jun 11, 3:14 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Sioux, Woodbury | 46 min |
| Jun 11, 3:17 AM CDT | Flash Flood Warning | FSD | Cherokee, Ida, O'Brien, Plymouth, Sioux, Woodbury | 3 hr |
| Jun 11, 3:56 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Ida, O'Brien | 49 min |
| Jun 11, 4:36 AM CDT | Flash Flood Warning | FSD | Clay, Dickinson | 3 hr |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Sioux | 21 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Plymouth | 23 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 3 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Buena Vista | 8 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | FSD | Clay, O'Brien | 23 hr |
| Jun 11, 3:31 PM CDT | Flash Flood Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.